MAUDE Adverse Event Report: WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

WILLIAM COOK EUROPE ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G35360
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Death (1802); Paraplegia (2448)
Type of Reportable Event Death
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: "patient died, cause of death unknown." additional information received 12jun2018: "patient expired on (b)(6) 2018." "patient experienced spinal shock from paraplegia, but this was not device-specific or related.The physician asserts that the procedure resulted in the paraplegia complication, and that it was not device specific or related." "product information: a) (b)(6) 2011 index tevar: zteg-2d-34-186-pf-us, lot e2463077----and zteg-2p-38-202-pf-us, lot e2776443.B) (b)(6) 2014 tevar (proximal extension for disease progression) zteg-2p-38-127-pf-us, lot e3078098" patient outcome: patient is deceased.
 
Additional Manufacturer Narrative
Exemption number e2016032.William cook europe aps (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi) (importer).Manufacturers ref# (b)(4).G1) name and address for importer site: cook medical incorporated (cmi) 400 daniels way bloomington, in 47404 registration no.: 3005580113.Summary of investigational findings: this complaint focuses on paraplegia which occurred after a secondary procedure performed to treat a separation between zteg-2d-34-186-pf-us (lot e2463077) and zteg-2p-38-202-pf-us (lot e2776443).As per clinical assessment of this event, the patient had a secondary intervention several years after index tevar to bridge and correct an endograft component (zteg 2p+2d) separation, causing endoleak type iii - most likely caused by disease progression.During the secondary intervention the endoleak type iii was sealed using a zta component, but at the same time any potential blood supply from the aneurysm sac to the spinal cord was blocked.The exact cause of the paraplegia could not be determined based on the provided information.It should be noted that the physician has not revealed or implied any information to raise concern about device malfunction or otherwise device related contributions to the event.In addition, paraplegia is a known inherent risk of this device addressed in the ifu as an adverse event.Cook medical will continue to monitor for similar events.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH ALPHA¿ THORACIC ENDOVASCULAR GRAFT PROXIMAL COMPONENTS
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
MDR Report Key7633028
Report Number3002808486-2018-00726
Device Sequence Number16699667
Product Code MIH
UDI-Device Identifier10827002353609
UDI-Public(01)10827002353609(17)210122(10)E3678702
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P140016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/22/2021
Device Model NumberG35360
Device Catalogue NumberZTA-P-38-217-W
Device Lot NumberE3678702
Was Device Available for Evaluation? No
Distributor Facility Aware Date06/07/2018
Initial Date Received by Manufacturer 06/06/2018
Supplement Date Received by Manufacturer11/01/2018
Initial Report FDA Received Date06/25/2018
Supplement Report FDA Received Date11/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Weight50